Pennsylvania, 2011

Winter Weather in Pennsylvania, February 5, 2011

February 5, 2011 · NWS PHI · 10 events in 10 counties and zones

A wintry mix of mainly sleet and freezing rain affected Pennsylvania on the 5th. Ice accretions averaged one twentieth to one quarter of an inch and any snow and sleet accumulations averaged less than one inch.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wintry mix of mainly sleet and freezing rain affected Pennsylvania on the 5th. Ice accretions averaged one twentieth to one quarter of an inch and any snow and sleet accumulations averaged less than one inch. Numerous accidents were reported, especially during the morning in the Lehigh Valley.

In Philadelphia and the northwest suburbs, precipitation started as sleet between 3 a.m. EST and 6 a.m. EST on the 5th, changed to freezing rain between 6 a.m. and 8 a.m. EST and plain rain by Noon EST, except in Bucks County where freezing rain persisted through the middle of the afternoon. Ice accretions rainged from less than one twentieth of an inch in Philadelphia to around one tenth of an inch in Bucks County. Across Berks County and the Lehigh Valley, precipitation started as sleet around 5 a.m. EST on the 5th, changed to freezing rain between 6 a.m. EST and 8 a.m. EST and then to plain rain between 1 p.m. and 3 p.m. EST that afternoon. Ice accretions averaged around one tenth of an inch. In the Poconos, precipitation started as snow and sleet around 5 a.m. EST on the 5th and changed to freezing rain and sleet between 7 a.m. and 9 a.m. EST and changed to plain rain during the late afternoon. Ice accretions averaged one quarter of an inch and snow and sleet accumulations were less than half an inch.

Across Eastern Pennsylvania numerous interstates and major roadways were affected by vehicle accidents and included Intestates 78, 76, 476, 80, and 380, as well as State Routes 309 and United States Route 1. Major road closures were reported in Berks, Lehigh, and Northampton Counties. In Berks County, Interstate 78 westbound was closed for five miles between the Lenhartsville and Hamburg exits due to an accident. A section of westbound Interstate 78 was also closed in Lehigh County because of another accident. In Northampton County, the eastbound Interstate 78 bridge into New Jersey was closed for salting. Northampton County overall was hit the hardest with road closures and accidents. In Bethlehem, Pennsylvania State Route 378 was closed after several vehicles including an Easton Coach Tour Bus and a tractor-trailer skidded off of it. U.S. Route 22 in Wilson was closed after a van flipped over. Pennsylvania State Route 33 was very icy and a vehicle rolled over in Bushkill Township. Two vehicles flipped over in Upper Mount Bethel Township. Both Pennsylvania State Routes 248 and 512 were closed in Bath. The continuing wintry weather created shortages of salt supplies as well as exceeding snow removal budgets for many municipalities.

The wintry mix was caused by a low pressure system that moved northeast along the eastern seaboard on the 5th. The low moved from coastal North Carolina at the onset of precipitation on the early morning of the 5th, reached the Delmarva Peninsula at 1 p.m. EST on the 5th and moved through New Jersey during the late afternoon and early evening on the 5th. There was no typical high pressure system to lock the cold air in place, but a large snow pack across the region was the de facto cold air source near the surface and prolonged the period of freezing rain than would typically be the case given the synoptic regime.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 4, 10:50 PM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 4, 10:50 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1050 PM EST FRI FEB 4 2011

.SYNOPSIS...
LOW PRESSURE ALONG THE SOUTHEAST COAST OF THE UNITED STATES WILL
INTENSIFY AS IT MOVES THROUGH NEW JERSEY THIS SATURDAY EVENING
AND THEN RAPIDLY ONWARD TO THE SOUTH OF NOVA SCOTIA SUNDAY MORNING.
HIGH PRESSURE OVER THE SOUTHEAST USA INFLUENCES OUR WEATHER AREA
SUNDAY INTO MONDAY. DEVELOPING LOW PRESSURE OVER THE MID ATLANTIC
STATES LATE MONDAY NIGHT USHERS IN A STRONG COLD FRONT. THERREAFTER...
LARGE COLD HIGH PRESSURE OVER THE ROCKIES SPREADS EAST LATER TUESDAY
INTO WEDNESDAY. ANOTHER STORM MAY AFFECT OUR AREA WEDNESDAY NIGHT
OR THURSDAY.

&&

.NEAR TERM /UNTIL 7 AM SATURDAY MORNING/...
DELAYED START OF THE NW FRINGE OF THE WXA A COUPLE OF HOURS. WSW
UPDATES BY 11PM.

A FAIRLY CHALLENGING FORECAST REGARDING PRECIPITATION TYPE,
TIMING AND TEMPERATURES. 00Z SOUNDINGS INDICATE A RATHER DRY
AIRMASS GENERALLY BELOW 700 MB AT STERLING, VA AND BELOW 800 MB AT
WALLOPS ISLAND, VA. AN EXAMINATION OF THE FORECAST SOUNDINGS WOULD
SUGGEST AS THE WARMING CONTINUES AT 925 MB AND 850 MB FROM SOUTH
TO NORTH THROUGH THE NIGHT, THE LOW- LEVELS GRADUALLY SATURATE.
HOWEVER, THE LEADING EDGE OF THE PRECIPITATION SHIELD MAY HAVE
SOME EVAPORATIVE COOLING THEREFORE WE ADDED A MENTION OF SLEET
FROM SOUTH TO NORTH. BASED ON A VARIETY OF THE FORECAST SOUNDINGS
SAMPLED, IT APPEARS PARTICULARLY FROM THE LEHIGH VALLEY SOUTH AND
EASTWARD THE THERMAL PROFILE WOULD SUGGEST LITTLE SNOW. THE
PRECIPITATION TYPE MAY END UP BEING A LITTLE SNOW THEN TO SLEET
THEN TO FREEZING RAIN AND RAIN. WE TRENDED THE SNOW MENTION DOWN
SOME, BUT DID NOT WANT TO REMOVE IT ENTIRELY GIVEN THE DRY LAYER
MENTIONED ABOVE, BUT CARRIED THE SLEET MENTION NORTHWARD WITH
TIME. STILL LOOKS LIKE SNOW WITH SOME SLEET IN THE FAR NORTHWEST
ZONES BUT EVEN HERE MAY GET SOME CHANGE OVER TO FREEZING RAIN/RAIN
FOR A TIME SATURDAY.

WINTER WEATHER ADVISORY START AND ENDING TIMES ARE UNCHANGED
ATTM, BUT JUST NORTH AND WEST OF PHILADELPHIA TO TRENTON THE
TIMING COULD END UP BEING PUSHED BACK TO 6AM OR LATER.

TEMPS RADIATING A BIT IN THE CLEAR AIR OVER THE N 1/2 OF THE FA
BUT NOT FOR LONG AS MID DECK ADVANCES STEADILY NORTH TOWARD
MORNING.

LOOKS LIKE MUCH OF THE THE AREA FROMM PHL-TO ILG WILL SEE
FREEZING RAIN BY DAYBREAK,

&&

.SHORT TERM /7 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
THE 12Z MDL CYCLE WAS GENLY WARMER AND EXPECT A TRANSITION TO
PLAIN RAIN OVER SERN AREAS, THEN THE I-95 CORRIDOR AND EVENTUALLY
RAIN MAY EVEN MIX INTO THE LEHIGH VLY. THERE COULD BE SOME FZRA
EVEN IN THE POCONOS AND FAR NRN NJ. IT IS STILL PSBL FOR AROUND
0.10 INCH OF ICE OVER THE POCONOS, LEHIGH VLY AND FAR NWRN SUBURBS
OF PHL AS WELL AS NRN PORTIONS OF NJ.  PRECIP MAY CHANGE BACK TO
SNOW BEFORE ENDING SATURDAY NIGHT. ACCUMS SHUD BE LIGHT IN MOST
PLACES WITH THE PSBL EXCEPTION OF NERN PA AND NRN NJ, WHERE THERE
IS STILL SOME UNCERTAINTY AS TO HOW MUCH MOISTURE IS LEFT AT THAT
POINT.

PRECIP WILL END DURG THE EVENING HRS FROM S TO N AND HIGH PRESSURE
WILL THEN BUILD IN, BRINGING DRY WX FOR SUNDAY AND MONDAY. TEMPS
SHOULD MAKE IT INTO THE MID 30S IN MANY AREAS DURG THE DAY
SATURDAY, BUT CONTINUE TO GO LOWER THAN MOS AS IT HAS BEEN TO HIGH
IN THESE SITUATIONS ALL WINTER. TEMPS ON SUNDAY LOOK TO BE AOA 40.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
RUN-TO-RUN CONTINUITY ON THE FIRST SYSTEM, WHICH WILL BE AFFECTING
US AT THE BEGINNING OF THE LONG TERM, HAS TAKEN A HIT WITH THIS
PACKAGE. GENERALLY, THE ECMWF, ITS ENSEMBLES AND THE CANADIAN GEM
ARE NOW DEVELOPING LOW PRESSURE FURTHER SOUTH ALONG THE FRONT AND
ALLOWING IT TO TAP MORE MOISTURE, WHILE THE GFS AND ITS ENSEMBLES
STILL FAVOR A MORE NORTHERLY PATH WITH THE MAIN LOW. WITH THIS
PARTIAL BREAKDOWN IN AGREEMENT, WE HAVE INCREASED POPS SLIGHTLY ON
MONDAY NIGHT WHILE OTHERWISE GENERALLY FOLLOWING A CONTINUITY
APPROACH.

THE 00Z ECMWF, ITS ENSEMBLES AND INDICATIONS FROM THE 12Z CANADIAN
GEM WERE FOLLOWED REGARDING THE SYSTEM CENTERED AROUND THURSDAY, AND
THIS SHIED AWAY FROM THE MORE WINTRY INDICATIONS OF THE 12Z GFS AND
ITS ENSEMBLES. WE HAVE TO NOTE THAT THE 12Z ECMWF HAS COME IN WITH A
SLOWER AND MORE EASTERLY SOLUTION, AND ALTHOUGH IT BY NO MEANS IS A
CLOSE COUSIN TO THE GFS/GEFS, IT IS SUFFICIENTLY COLD TO RAISE WHAT
WE KNOW INTUITIVELY, I.E., THAT THIS FORECAST IS VERY TENUOUS AND
THAT THERE IS SOME POSSIBILITY OF A HIGH IMPACT EVENT CENTERED
AROUND THURSDAY.

TEMPERATURES IN THE LONG TERM START OUT AS SOMEWHAT ABOVE NORMAL,
BUT THEY QUICKLY DROP DOWN BELOW NORMAL IN THE WAKE OF THE FIRST
SYSTEM.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WINDS HAVE BECOME LIGHT TONIGHT BUT WILL CONTINUE TO BACK FROM SW TO
SE AS THE HIGH CONTINUES MOVG OFFSHORE AND LOW PRES MOVE UP FROM THE
SOUTH TO NEAR CAPE HAT BY 12Z. DETERIORATING CONDS WILL BE SPREADING
FROM S TO N AFTER MIDNIGHT WITH LOWERING CIGS AND SOME LIGHT PRECIP
ARRIVING IN THE PRE-DAWN HOURS. LATEST GUIDANCE INDICATES ABOVE-
FREEZING TEMPS MOVING IN ALOFT BEFORE PRECIP STARTS...BUT SFC TEMPS
WILL BE NEAR OR SLIGHTLY BELOW FREEZING ATTM. THUS SOME FREEZING
RAIN IS EXPECTED LATE TONIGHT AND/OR EARLY SAT MORN AT MOST TAF
SITES...HWVR AMOUNTS WILL BE QUITE LIGHT...JUST A FEW HUNDREDTHS OF
AN INCH AT MOST.

DURING SATURDAY MORNING...THE COMBO OF DAYLIGHT AND LIGHT ELY WINDS
WILL CAUSE TEMPS TO RISE ABOVE FREEZING FROM SOUTHEAST TO NORTHWEST
BY AROUND NOON. HWVR PRECIP WILL BECOME SMWHT HEAVIER AND CONDS ARE
EXPECTED TO DETERIORATE FURTHER...WITH IFR CONDS GENERALLY
PREVAILING FROM MIDDAY THROUGH THE AFTERNOON. WINDS ON SAT SHOULD
REMAIN LIGHT AND GENLY FROM THE EAST.

OUTLOOK...
FAIR CONDITIONS ON SUNDAY WILL BE FOLLOWED BY ANOTHER STORM SYSTEM
MOVING THROUGH THE AREA MONDAY OR MONDAY NIGHT. FAIR CONDS SHOULD
RETURN FOR TUE AND WED OF NEXT WEEK.

&&

.MARINE...
WINDS TONIGHT ARE FCST TO REMAIN LIGHT TO MODERATE BUT WILL BACK
AROUND FROM SW TO SE TO EAST AS LOW PRES APPROACHES FROM THE SOUTH.
LIGHT RAIN IS FCST TO SPREAD FROM SOUTH TO NORTH ACROSS THE FORECAST
WATERS FROM EARLY MORNING TO AROUND MIDDAY AND THEN CONTINUE THROUGH
THE AFTN. WINDS SHOULD REMAIN RATHER LIGHT AS THE FIRST LOW PRES
WEAKENS AND A SECOND LOW DEVELOPS TO THE WEST.

FOR SATURDAY NIGHT...THE SECONDARY LOW DEEPENS AND MOVES OFF QUICKLY
TO THE NE. THE TRAILING CDFNT WILL BE ASSOCD WITH STG WLY WINDS AND
SCA CONDS VERY LIKELY OVERNIGHT. A FEW GALE FORCE GUSTS ARE EVEN
POSSIBLE FOR A SHORT TIME...BUT THE EXPECTED BRIEF DURATION ARGUES
AGAINST A GALE WATCH ATTM.

WINDS AND SEAS SHOULD DIMINISH ON SUNDAY AS A SFC RIDGE OF HIGH
PRESSURE MOVES OVER THE WATERS. THEN ANOTHER STORM SYSTEM WILL
APPROACH THE AREA ON MONDAY AND MOVE THROUGH MONDAY NIGHT.
INCREASING SLY WINDS AHEAD OF THIS SYSTEM ON MONDAY WILL PROBABLY
NOT MIX DOWN TO THE SFC. HWVR ON TUE LOW PRES IS FCST TO DEEPEN OFF
SHORE AND COLD ADVECTION BEHIND THE SYSTEM WILL RESULT IN SCA OR
PERHAPS GALE CONDS ONCE AGAIN FOR LATER MON NIGHT THRU TUESDAY...
AND POSSIBLY INTO WEDNESDAY NEXT WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 10 PM EST SATURDAY FOR
     PAZ067>069.
     WINTER WEATHER ADVISORY FROM 3 AM TO 10 PM EST SATURDAY FOR
     PAZ054-055-060>062.
     WINTER WEATHER ADVISORY UNTIL 11 AM EST SATURDAY FOR PAZ070-
     071.
NJ...WINTER WEATHER ADVISORY UNTIL 10 PM EST SATURDAY FOR
     NJZ008>010-012-015.
     WINTER WEATHER ADVISORY FROM 3 AM TO 10 PM EST SATURDAY FOR
     NJZ001-007.
     WINTER WEATHER ADVISORY UNTIL 11 AM EST SATURDAY FOR NJZ013-
     016>019.
DE...WINTER WEATHER ADVISORY UNTIL 11 AM EST SATURDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 11 AM EST SATURDAY FOR MDZ008.
MARINE...NONE.

&&

SYNOPSIS...DRAG/GORSE/NIERENBERG
NEAR TERM...DRAG/GORSE
SHORT TERM...DRAG/GORSE/NIERENBERG
LONG TERM...DELISI
AVIATION...AMC/DELISI
MARINE...AMC/DELISI
Hazardous weather outlook, Feb 4, 3:58 PM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EST FRI FEB 4 2011

NJZ001-PAZ054-055-052100-
SUSSEX-CARBON-MONROE-
358 PM EST FRI FEB 4 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS A LOW PROBABILITY OF A HIGH IMPACT WINTER EVENT CENTERED
AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-052100-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
358 PM EST FRI FEB 4 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS A LOW PROBABILITY OF A HIGH IMPACT WINTER EVENT CENTERED
AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012-015-PAZ067>069-052100-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
358 PM EST FRI FEB 4 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS A LOW PROBABILITY OF A HIGH IMPACT WINTER EVENT CENTERED
AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-NJZ014-020-026-027-052100-
KENT MD-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
358 PM EST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTRY MIX OF PRECIPITATION IS EXPECTED TO BEGIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTRY MIX OF PRECIPITATION IS EXPECTED EARLY SATURDAY. A LIGHT
ACCUMULATION OF SNOW AND ICE IS POSSIBLE BEFORE THE PRECIPITATION
CHANGES TO PLAIN RAIN EARLY SATURDAY.

THERE IS A LOW PROBABILITY OF A HIGH IMPACT WINTER EVENT CENTERED
AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ013-016>019-PAZ070-071-052100-
NEW CASTLE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
358 PM EST FRI FEB 4 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS A LOW PROBABILITY OF A HIGH IMPACT WINTER EVENT CENTERED
AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-052100-
CECIL-
358 PM EST FRI FEB 4 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS A LOW PROBABILITY OF A HIGH IMPACT WINTER EVENT CENTERED
AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ021>025-052100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
358 PM EST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY OF A HIGH IMPACT WINTER EVENT CENTERED
AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-052100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
358 PM EST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE WINDS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather. Local standard time, as filed.

Winter Weather, Montgomery

When
February 5, 3:00 AM EST to 10:00 AM EST
Where
Montgomery forecast zone
Reported by
Mesonet

Winter Weather, Berks

When
February 5, 4:00 AM EST to 1:00 PM EST
Where
Berks forecast zone
Reported by
Mesonet
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
February 5, 5:00 AM EST to 5:00 PM EST
Where
Monroe forecast zone
Reported by
Mesonet
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Carbon

When
February 5, 5:00 AM EST to 5:00 PM EST
Where
Carbon forecast zone
Reported by
Mesonet
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
February 5, 5:00 AM EST to 3:00 PM EST
Where
Lehigh forecast zone
Reported by
Mesonet
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Weather, Northampton

When
February 5, 5:00 AM EST to 3:00 PM EST
Where
Northampton forecast zone
Injuries
0 direct, 5 indirect
Reported by
Mesonet
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Chester

When
February 5, 5:00 AM EST to 12:00 PM EST
Where
Chester forecast zone
Reported by
Mesonet

Winter Weather, Bucks

When
February 5, 5:00 AM EST to 3:00 PM EST
Where
Bucks forecast zone
Reported by
Mesonet

Winter Weather, Philadelphia

When
February 5, 6:00 AM EST to 12:00 PM EST
Where
Philadelphia forecast zone
Reported by
Mesonet
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Winter Weather, Delaware

When
February 5, 6:00 AM EST to 12:00 PM EST
Where
Delaware forecast zone
Reported by
Mesonet
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283892, 283891, 283887, 283888, 283889, 283890, 283893, 283894, 283895, 283896.